https://www.onclive.com/onclive-tv/common-treatmentrelated-toxicities-in-mrcc
Common Treatment-Related Toxicities in mRCC

Heather Greene, NP



Heather Greene, a nurse practitioner at West Cancer Center, discusses common treatment-related toxicities in metastatic renal cell carcinoma (RCC).

In terms of anti-VEGF tyrosine kinase inhibitors (TKIs), healthcare providers should be aware of potential diarrhea, hypertension, palmar-plantar erythrodysesthesia, as well as skin and hair depigmentation, says Greene. Patients who are receiving mTOR inhibitors should be aware of the potential for pneumonitis and stomatitis. In terms of immune checkpoint inhibitors, there are a variety of adverse events that can result from treatment. Ensuring that patients are being screened and monitored for the vast array of toxicities that can occur with that drug class is important.

However, screening for potential toxicities with immunotherapies is an area of debate, adds Greene. In 2018, ASCO and NCCN guidelines were released for the management of immune-related adverse events; however, healthcare providers still do not have guidelines in terms of screening. Screening patients with underlying myasthenia gravis for some of the more severe neurologic toxicities has been a topic of discussion, notes Greene, and for some of the expected endocrine toxicities, there are ways to screen for patients who may not be good candidates for immune checkpoint inhibitors.
Printer Printing...